Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 55, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 17, 2007, 2:59 PM EDT for Dare County, North Carolina. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2007, 2:59 PM EDT (18:59 UTC)
- Expired
- Jul 17, 2007, 3:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Counties, with a storm outline in the text
County Dare County, NC
The radar
The Morehead City radar (KMHX), 150 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2189 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 11:00 AM EDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jul 17, 11:00 AM EDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1100 AM EDT TUE JUL 17 2007 .SYNOPSIS... STANDARD SUMMER TIME FORECAST ON TAP FOR EASTERN NORTH CAROLINA FOR THE REST OF THE WEEK AS THE BERMUDA HIGH REMAINS IN CONTROL. THIS PATTERN WILL KEEP ABUNDANT MOISTURE OVER THE REGION TO SUPPORT ISOLATED TO SCATTERED CONVECTION EVERY DAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATED FOR SKY COVER AND MINOR CHANGES TO POPS. BERMUDA HIGH/PIEDMONT TROF PATTERN ENTRENCHED WITH WEAK SHRT WVS SKIRTING ACROSS TO W AND N. MOSTLY CLEAR AND HAZY CONDITIONS THIS MORNING WILL BECOME PARTLY CLOUDY THIS AFTN WITH TYPICALLY MORE ENHANCED CU DEVELOPMENT OVER LAND AREAS. SCT CONVECTIVE DEVELOPMENT ALONG AND INLAND OF SEA BREEZE LATE AFTN INTO EARLY EVENING. TEMPS OK. MORNING SOUNDING MOIST AND UNSTABLE AS USUAL...ISOLATED PULSE SVR CANT BE RULED OUT. MODIFIED MHX SOUNDING PARAMETERS FOR 92/72: CAPE 3800 WBZ 13700 500 TEMP -7 FRZNG LVL 15000 VOD 65 55 DBZ CORE HGT FOR SVR 34000. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... THE RIDGE AXIS SHOWS A RATHER STATIONARY POSITION OVER THE EAST COAST OVER THE NEXT COUPLE DAYS...PROVIDING MUCH NEEDED RAIN TO THE DROUGHTS OF THE SOUTH. HOWEVER...THE HIT AND MISS NATURE OF THE THUNDERSTORMS WILL NOT ALLEVIATED RAINFALL DEFICITS FOR ANY TIME SOON. NO NOTABLE RAIN MAKERS OTHER THAN SCT CONVECTION FOR THE SHORT TERM. TEMPS WILL BE AROUND CLIMATOLOGY IN THE LOWER 90S INLAND UPPER 80S ELSEWHERE. && .LONG TERM /FRIDAY THROUGH MONDAY/...FRONT STILL ON TRACK ON IMPACT THE REGION IN THE FRIDAY NIGHT/SATURDAY TIMEFRAME. OTHERWISE...AREA WILL REMAIN IN TYPICAL SUMMER PATTERN WITH BERMUDA HIGH PROVIDING MOIST SOUTHWEST FLOW WITH A DAILY RISK OF SHOWERS/TSTMS. TEMPS WILL REMAIN NEAR NORMAL. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... TYPICAL SUMMER CONDITIONS WILL PERSIST THROUGH TONIGHT. LCL MVFR VSBYS IN HAZE WITH SCT MVFR/ISOLD IFR IN CONVECTIVE ACITIVITY. THE EXTENDED OUTLOOK FOR AVIATION LOOKS PRIMARILY VFR EXCEPT OCCASIONAL MVFR FOG AT NIGHT OR IN TSRA DURING THE AFTERNOONS. && .MARINE... LITTLE CHANGE IN WX PATTERN WITH BERMUDA HIGH PRODUCING SW WINDS IN THE 15 TO 20 KT RANGE. SEAS GENERALLY 3 TO 5 FT. SIGNIFICANT CHANGES WILL NOT BE MADE TO CURRENT FCST. .RIP CURRENTS...CONTINUE RIP CURRENTS IN THE LOW RANGE WITH MINIMAL SWELL COMPONENT AND NORMAL ASTRONOMICAL TIDES. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...SJ NEAR TERM...JBM SHORT TERM...SJ LONG TERM...CTC AVIATION...JBM MARINE...CTC
Hazardous weather outlook, Jul 17, 3:17 AM EDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 317 AM EDT TUE JUL 17 2007 NCZ029-044>047-079>081-090>095-098-103-104-180730- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 317 AM EDT TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 17, 1:44 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 144 PM EDT TUE JUL 17 2007 NCZ029-044>046-081-171845- WASHINGTON-MARTIN-PITT-TYRRELL-WESTERN HYDE- 144 PM EDT TUE JUL 17 2007 ...STRONG THUNDERSTORMS WILL AFFECT HYDE...TYRRELL...PITT...MARTIN AND WASHINGTON COUNTIES UNTIL 245 PM EDT... AT 144 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 20 MILES WEST OF WILLIAMSTON TO 36 MILES EAST OF WILLIAMSTON...OR FROM 10 MILES NORTH OF GREENVILLE TO 21 MILES SOUTHEAST OF PLYMOUTH...MOVING EAST AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR PUNGO LAKE AT 155 PM EDT...BEARGRASS AT 210 PM EDT...HINSON AT 215 PM EDT...JAMESVILLE AT 245 PM EDT.. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THESE STORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 10
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 2:35 PM EDT | Severe Thunderstorm Warning | MHX | Martin | 16 min |
| Jul 17, 3:15 PM EDT | Areal Flood Advisory | MHX | Dare | 2 hr |
| Jul 17, 3:47 PM EDT | Severe Thunderstorm Warning | MHX | Hyde, Tyrrell | 28 min |
| Jul 17, 4:51 PM EDT | Severe Thunderstorm Warning | MHX | Duplin, Lenoir | 24 min |
| Jul 17, 5:08 PM EDT | Special Marine Warning | MHX | 67 min | |
| Jul 17, 6:01 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort | 26 min |
| Jul 17, 6:45 PM EDT | Special Marine Warning | MHX | 45 min | |
| Jul 17, 7:40 PM EDT | Severe Thunderstorm Warning | MHX | Duplin | 35 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.